Maryland, 2012Flash Flooding and Flood in Maryland, June 1 to 2, 2012
June 1 to 2, 2012 · NWS LWX · 19 events in 5 counties and zones
Low pressure tracked through the Ohio Valley and into the Great Lakes. The warm front associated with this system passed through our region during the first.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked through the Ohio Valley and into the Great Lakes. The warm front associated with this system passed through our region during the first. Plenty of moisture from the Gulf of Mexico and the Atlantic Ocean combined with strong forcing associated with the warm front, causing thunderstorms to develop. Nearly saturated low levels and training activity supported very heavy rainfall and flash flooding was reported. The highest rainfall total observed in Baltimore County, where 4.56 inches of rain was recorded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 1, 1:28 PM EST, 47 minutes earlier.
Area forecast discussion, Jun 1, 1:28 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
228 PM EDT FRI JUN 1 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC THIS EVENING
AND OVERNIGHT. THIS SYSTEM WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SEVERE WEATHER LIKELY. AN UPPER TROUGH WILL
MOVE ACROSS THE EASTERN STATES SATURDAY AND PERSIST ALONG THE
EASTERN SEABOARD THROUGH THE MIDDLE PART OF NEXT WEEK. THIS WILL
MAINTAIN AN A SOMEWHAT UNSETTLED PATTERN SUNDAY THROUGH THE MIDDLE
PART OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
COMPLICATED SYNOPTIC PATTERN THIS AFTERNOON. LOW PRESSURE CENTER
CURRENTLY LOCATED OVER THE SOUTHERN GREAT LAKES...WITH A STRONG COLD
FRONT STRETCHING SOUTHWARD TO THE DEEP SOUTH. A WARM FRONT IS DRAPED
ACROSS THE MASON DIXON LINE.
MULTICELLULAR CLUSTERS HAVE DEVELOPED IN THE WARM SECTOR AHEAD OF
THE COLD FRONT THIS AFTERNOON. IN ADDITION...A LINE OF THUNDERSTORMS
IS EXPECTED TO DEVELOP ALONG THE APPROACHING COLD FRONT. NICE
INVERTED V MODIFIED SOUNDING SHOWS THE POTENTIAL FOR DAMAGING WIND
GUSTS WITH ANY CONVECTION THAT DEVELOPS. TORNADOES WILL BE POSSIBLE
IN THE ACTIVITY AHEAD OF THE FRONT AND ALONG THE QLCS LINE ALONG THE
COLD FRONT THIS EVENING. QLCS FEATURES ARE CLIMATOLOGICAL LY FAVORED
EAST OF THE BLUE RIDGE...AND ONLY MINIMAL INSTABILITY IS NECESSARY.
SO...STRONG/SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EVEN
WITH THE LOSS OF HEATING.
THE QLCS LINE ALONG THE FRONTAL BOUNDARY SHOULD BEGIN IMPACTING THE
WESTERN CWFA AROUND 5 TO 6 PM...CROSSING THE BLUE RIDGE AROUND 7 TO
8 PM...AND FINALLY EAST OF THE CWFA BETWEEN 10 AND MIDNIGHT. THE
MULTICELLULAR CONVECTION AHEAD OF THE FRONT CONTINUES TO FILL IN
EAST OF THE BLUE RIDGE THIS AFTERNOON.
PWATS HAVE DOUBLED FROM LAST NIGHTS SOUNDING TO AROUND 1.5 INCHES.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WITH
ACTIVITY EXPECTED ALONG THE PRE-FRONTAL TROUGH AND THE COLD
FRONT...FLASH FLOODING WILL BE POSSIBLE WHERE STORMS REPEATEDLY MOVE
ACROSS. IN ADDITION...AREAS THAT HAVE RECEIVED HEAVY RAINFALL IN THE
LAST WEEK OR SO...IE DC...PRINCE WILLIAM...WESTERN MARYLAND AND
PORTIONS OF THE WEST VIRGINIA PANHANDLE WILL BE EVEN MORE
SUSCEPTIBLE TO FLASH FLOODING.
PRECIP WILL END FROM WEST TO EAST AFTER MIDNIGHT IN MOST
LOCALES...BUT MAY HANG ON ALONG THE WESTERN SHORE OF THE CHESAPEAKE
BAY THROUGH MORNING AS THE COLD FRONT SLOWS DOWN.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY/...
SATURDAY...SFC HIGH PRESSURE BRIEFLY BUILDS EAST ACROSS THE MID
ATLANTIC IN THE WAKE OF THE COLD FRONT. EXPECT WLY WINDS 15 TO 20
MPH. TEMPERATURES RETURN BELOW NORMAL WITH MID 70S AND MOSTLY SUNNY
SKIES FOR SATURDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AN UPPER TROUGH SETS UP ACROSS THE ERN CONUS SATURDAY NIGHT AND
PERSISTS AT LEAST INTO THE MIDDLE PART OF NEXT WEEK. SHORTWAVES ARE
EXPECTED TO CROSS THE REGION THROUGH EARLY NEXT WEEK THOUGH
CONFIDENCE IS LOW ENOUGH TO NOT WARRANT BETTER THAN LOW CHANCE POPS.
DETAILS ON THE IMPACTS OF THIS COMPLEX PATTERN WILL STILL NOT BE
AVAILABLE FOR PROBABLY A COUPLE MORE DAYS. THROUGH THE
EXTENDED...EXPECT TEMPERATURES TO REMAIN NEAR OR JUST BELOW NORMAL
WITH EITHER CLOUDS OR COOLER CANADIAN SOURCED AIR ACROSS THE REGION.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MVFR/IFR CONDITIONS EXPECTED THIS AFTERNOON AND EVENING AS SHOWERS
AND THUNDERSTORMS CONTINUE TO MOVE NORTHEAST ACROSS THE MID
ATLANTIC. SOME STORMS ARE CAPABLE OF 60 KT AND GREATER WINDS...
LARGE HAIL...AND ISOLATED TORNADOES. AN ADDITIONAL LINE OF SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE REGION EARLY
THIS EVENING WITH 1-2 HRS OF IFR CONDITIONS POSSIBLE.
COLD FRONT WILL CROSS THE REGION TONIGHT AND WINDS WILL SHIFT TO THE
NORTHWEST AT 5-10 KNOTS OVERNIGHT.
HIGH PRESSURE BRIEFLY RETURNS FOR SATURDAY WITH WLY FLOW 15 KT WITH
GUSTS AS HIGH AS 20 KT. A SEMI-ACTIVE WEATHER PATTERN CAN THEN BE
EXPECTED SUNDAY INTO NEXT WEEK AS AN UPPER TROUGH PERSISTS ACROSS
THE ERN CONUS.
&&
.MARINE...
STRONG COLD FRONT WILL MOVE THROUGH THE WATERS OVERNIGHT. STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE EVENING
AND INTO THE OVERNIGHT HOURS. TORNADO WATCH IN EFFECT UNTIL 9 PM. NO
CHANGES TO THE SMALL CRAFT ADVISORY NEEDED. WINDS WILL SHIFT AROUND
TO THE WEST BEHIND THE FRONT TOWARDS DAWN.
WLY FLOW EXPECTED TO REMAIN BELOW 18 KT ON SATURDAY SO NO SMALL
CRAFT ADVISORY AS OF THIS TIME. A SEMI-ACTIVE WEATHER PATTERN IS
THEN SUNDAY INTO NEXT WEEK UNDER AN UPPER TROUGH.
&&
.TIDES/COASTAL FLOODING...
LESSER PREFERRED HIGH TIDE THIS EVENING WILL BE CLOSE BUT EXPECTED
BELOW MINOR CRITERIA AT SENSITIVE LOCATIONS. HOWEVER...THE EARLY
MORNING PREFERRED HIGH TIDE WILL PROBABLY EXCEED MINOR AT
SENSITIVE LOCATIONS. THE COLD FRONT WILL BE COMING THROUGH LATE
TONIGHT...SO THAT MAY DISRUPT THE INCREASE IN WATER LEVELS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ530>543.
&&
LISTEMAA/SHEFFIELD/JACKSON
Hazardous weather outlook, Jun 1, 12:40 PM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
140 PM EDT FRI JUN 1 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
021000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
140 PM EDT FRI JUN 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON
INTO THE EVENING HOURS. IN ADDITION...A LINE OF THUNDERSTORMS WILL
DEVELOP ALONG A STRONG COLD FRONT AND MOVE THROUGH THE
METROPOLITAN AREAS BETWEEN 7 PM AND MIDNIGHT. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND
TORNADOES. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY THROUGH TONIGHT.
MINOR TIDAL FLOODING IS POSSIBLE DURING HIGH TIDE TONIGHT ALONG
THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC
RIVER...PARTICULARLY AT SENSITIVE LOCATIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER THE WATERS
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER
REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-021000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
140 PM EDT FRI JUN 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STRONG
COLD FRONT AND MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL AND TORNADOES. HEAVY RAINFALL COULD ALSO LEAD
TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER
REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE.
HTS
In the hours before
Special weather statement, Jun 1, 12:47 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
147 PM EDT FRI JUN 1 2012
MDZ004-009-VAZ042-011830-
FREDERICK MD-MONTGOMERY MD-LOUDOUN VA-
147 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORM TO AFFECT FREDERICK...MONTGOMERY AND LOUDOUN
COUNTIES...
AT 147 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LANSDOWNE...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE POINT OF ROCKS AND BALLENGER CREEK.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
&&
LAT...LON 3942 7759 3937 7728 3906 7747 3906 7761
TIME...MOT...LOC 1747Z 192DEG 22KT 3910 7751
HTS
Special weather statement, Jun 1, 1:05 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
205 PM EDT FRI JUN 1 2012
DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031-
036>040-042-050>057-501>504-WVZ050>053-055-501>506-020015-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG...WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG...
CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
205 PM EDT FRI JUN 1 2012
...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING FOR
WASHINGTON DC/BALTIMORE METROPOLITAN AREAS AND SURROUNDING REGION...
A SERIES OF STRONG-TO-SEVERE STORMS ARE LIKELY ACROSS THE
WASHINGTON DC/BALTIMORE METROPOLITAN AREAS AND SURROUNDING REGION THIS
AFTERNOON AND EVENING. THIS WILL BRING AN INCREASED THREAT OF
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES TO THE REGION
IN TWO ROUNDS.
THE FIRST ROUND OF ANTICIPATED SEVERE WEATHER HAS STARTED. SCATTERED
STRONG-TO-SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP EAST FROM
THE BLUE RIDGE AND MOVE NORTH THROUGH THE WASHINGTON/BALTIMORE
REGION THROUGH 6 PM. THREATS WITH THIS ACTIVITY ARE DAMAGING WIND
GUSTS...LARGE HAIL...ISOLATED TORNADOES...AND VERY HEAVY RAIN.
THE SECOND ROUND OF SEVERE WEATHER WILL CROSS THE REGION DURING
THE EVENING FROM THE WEST AS A LINE OF THUNDERSTORMS DEVELOPS OVER
CENTRAL WEST VIRGINIA AND SOUTHWEST VIRGINIA THIS AFTERNOON. THE
LINE OF THUNDERSTORMS WILL STRENGTHEN WHILE MOVING EAST ACROSS THE
THE INTERSTATE 81 CORRIDOR BETWEEN 5 PM AND 7 PM...THEN ACROSS THE
INTESTATE 95 CORRIDOR BETWEEN 6 AND 8 PM...BEFORE FINALLY REACHING
THE CHESAPEAKE BAY AROUND 9 PM. THE PRIMARY THREAT FROM THIS ROUND
OF SEVERE WEATHER WILL BE DAMAGING WIND GUSTS AND ISOLATED
TORNADOES.
ALTHOUGH ALL OF THE REGION HAS THE POSSIBILITY OF EXPERIENCING
TORNADOES TODAY...THE MOST LIKELY TIME WILL BE FROM 6 TO 9 PM IN AN
AREA ALONG THE INTERSTATE 95 CORRIDOR FROM FREDERICKSBURG VIRGINIA
NORTH TO BALTIMORE MD THEN EAST TO THE CHESAPEAKE BAY. THIS AREA INCLUDES
THE MAJOR METROPOLITAN AREAS OF WASHINGTON DC AND BALTIMORE
MARYLAND.
WHILE THESE ARE THE BEST APPROXIMATIONS FOR TIMING AT THIS
MOMENT...RESIDENTS...BUSINESSES...AND VISITORS ACROSS THE REGION
SHOULD BE PREPARED FOR SEVERE WEATHER ANYTIME THIS AFTERNOON THROUGH
MIDNIGHT TONIGHT...AND HAVE A SAFETY PLAN IN PLACE.
KEEP IN MIND THAT EVEN THOUGH THE WEATHER MAY BE CALM AT TIMES
DURING SEVERE THUNDERSTORM OR TORNADO WATCHES...CONDITIONS CAN
DETERIORATE RAPIDLY AND BECOME LIFE THREATENING.
A TORNADO WATCH IS IN EFFECT FOR THE REGION UNTIL 9 PM THIS EVENING.
PLEASE MONITOR THE WEATHER AND TUNE INTO NOAA WEATHER RADIO...ALONG
WITH YOUR FAVORITE RADIO...TELEVISION...OR INTERNET WEATHER
INFORMATION SOURCE FOR UPDATED INFORMATION.
LEE/JACKSON
Special weather statement, Jun 1, 1:19 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
219 PM EDT FRI JUN 1 2012
DCZ001-VAZ052>055-011900-
DISTRICT OF COLUMBIA DC-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
STAFFORD VA-FAIRFAX VA-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
219 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORM TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...PRINCE WILLIAM/MANASSAS/MANASSAS PARK...STAFFORD AND
FAIRFAX COUNTIES...
AT 219 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
INDEPENDENT HILL...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE FAIRFAX STATION...BURKE...MANTUA...
FAIRFAX...ANNANDALE...MERRIFIELD...DUNN LORING...TYSONS CORNER...THE
I66 AND I495 INTERCHANGE AND PIMMIT HILLS.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3901 7732 3890 7705 3854 7736 3862 7757
TIME...MOT...LOC 1819Z 211DEG 31KT 3867 7740
HTS
Local storm report, Jun 1, 1:42 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
242 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL GREEN VALLEY 39.34N 77.25W
06/01/2012 E0.75 INCH FREDERICK MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1200182
HASLocal storm report, Jun 1, 2:02 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
302 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM FUNNEL CLOUD 3 SSW DAMASCUS 39.26N 77.23W
06/01/2012 MONTGOMERY MD CO-OP OBSERVER
NO DAMAGE
&&
EVENT NUMBER LWX1200183
JACKSONLocal storm report, Jun 1, 2:09 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FUNNEL CLOUD DAMASCUS 39.28N 77.20W
06/01/2012 MONTGOMERY MD LAW ENFORCEMENT
NO DAMAGE.
&&
EVENT NUMBER LWX1200184
JEFlash Flood, Frederick
- When
- June 1, 2:15 PM EST to 4:30 PM EST
- Where
- Frederick County, 2.25 mi WSW of Fountain Mills to 2.49 mi WSW of Fountain Mills
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.320, -77.290
Green Valley Road was closed near Knolls Parkway. A nearby rain gauge tallied 2.75 inches.
Flash Flood, Montgomery
- When
- June 1, 2:50 PM EST to 5:00 PM EST
- Where
- Montgomery County, 0.86 mi NNE of Cedar Grove to 0.72 mi SE of Purdum
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 39.262, -77.225
Bridge on Kings Valley Road was inundated by flash flooding. A nearby rain gauge recorded 2.72 inches.
Flash Flood, Montgomery
- When
- June 1, 2:50 PM EST to 5:00 PM EST
- Where
- Montgomery County, 1.11 mi NNE of Browningsville to 1.14 mi NNE of Browningsville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.314, -77.240
Bridge on Bethesda Church Road near Clarksburg Road closed after being inundated by flash flooding. A nearby rain gauge tallied 2.51 inches.
Flash Flood, Carroll
- When
- June 1, 2:55 PM EST to 4:55 PM EST
- Where
- Carroll County, 0.53 mi E of Sandyville to 1.03 mi SE of Sandyville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.530, -76.920
Sandymount Road was closed near Baltimore Boulevard. A nearby rain gauge had 3.24 inches.
Flash Flood, Carroll
- When
- June 1, 3:30 PM EST to 6:30 PM EST
- Where
- Carroll County, 0.69 mi N of Greenmount to 0.53 mi SSW of Maple Grove
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.640, -76.870
Hanover Pike was closed near Basler Road. A nearby spotter observed 3.07 inches.
Flash Flood, Baltimore
- When
- June 1, 4:15 PM EST to 7:15 PM EST
- Where
- Baltimore County, 0.53 mi W of Chadwick Manor to 0.44 mi WNW of Chadwick Manor
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.300, -76.740
The exit ramp from Interstate 695 to Security Boulevard was closed due to flash flooding. A nearby rain gauge totaled 3.99 inches.
Flash Flood, Prince George'S
- When
- June 1, 4:35 PM EST to 7:15 PM EST
- Where
- Prince George'S County, Landover to 0.48 mi N of Landover
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.930, -76.920
Landover Road was closed at the Baltimore Washington Parkway due to flash flooding. A spotter nearby reported 2.60 inches of rain.
Flash Flood, Prince George'S
- When
- June 1, 4:42 PM EST to 7:15 PM EST
- Where
- Prince George'S County, 0.69 mi N of Colebrooke to 0.74 mi WSW of Suitland
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.840, -76.950
Old Silver Road at Route 458 was closed due to flash flooding. A nearby rain gauge totaled 2.04 inches.
Flash Flood, Prince George'S
- When
- June 1, 4:45 PM EST to 7:15 PM EST
- Where
- Prince George'S County, 0.69 mi N of Glen Dale to 0.85 mi N of Glen Dale
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.990, -76.820
Route 564 was closed at Greenbelt due to flash flooding. Rainfall totals were as high at 1.90.
Flash Flood, Prince George'S
- When
- June 1, 4:50 PM EST to 7:15 PM EST
- Where
- Prince George'S County, Kent Vlg to 0.27 mi SSW of Kent Vlg
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.920, -76.930
New York Avenue at the Baltimore-Washington Parkway was closed due to flash flooding. A nearby rain gauge tallied 1.55 inches.
Flash Flood, Prince George'S
- When
- June 1, 4:50 PM EST to 7:15 PM EST
- Where
- Prince George'S County, Radiant Vly to 0.33 mi NNE of Huntsville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.930, -76.900
Exit 3 off of Route 50 was closed due to flash flooding. A nearby rain gauge had 1.52 inches.
Flash Flood, Frederick
- When
- June 1, 5:00 PM EST to 7:00 PM EST
- Where
- Frederick County, 1.75 mi SE of Urbana to 1.85 mi SE of Urbana
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.310, -77.330
Route 355 at Big Woods Road was closed due to flash flooding. A nearby spotter totaled 2.65 inches of rain.
Flash Flood, Prince George'S
- When
- June 1, 5:05 PM EST to 7:15 PM EST
- Where
- Prince George'S County, 0.88 mi SW of Greenbelt to 0.86 mi SW of Greenbelt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.990, -76.890
Interstate 95 was closed near the Baltimore-Washington Parkway due to flash flooding. A nearby spotter recorded 1.41 inches of rain.
Flash Flood, Baltimore
- When
- June 1, 5:05 PM EST to 8:00 PM EST
- Where
- Baltimore County, 0.87 mi SE of Lutherville to 0.83 mi ESE of Lutherville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.410, -76.610
Interstate 695 was closed at Exit 26 due to flash flooding. A nearby rain gauge recorded 3.84 inches.
Flash Flood, Prince George'S
- When
- June 1, 5:25 PM EST to 7:15 PM EST
- Where
- Prince George'S County, 0.88 mi SW of Cheverly to 0.67 mi NNE of Cedar Hgts
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.890, -76.910
Intersection of Route 214 and Maryland Park Drive was closed due to flash flooding.
Flash Flood, Baltimore
- When
- June 1, 5:30 PM EST to 8:30 PM EST
- Where
- Baltimore County, Fork to 0.62 mi SW of Fork
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.470, -76.450
Route 147 from Fork Road to Glen Arm Road was closed due to flash flooding. A nearby spotter observed 2.72 inches of rain.
Flash Flood, Baltimore
- When
- June 1, 5:35 PM EST to 8:30 PM EST
- Where
- Baltimore County, 0.69 mi S of Oella to 0.48 mi SSW of Oella
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.260, -76.780
Route 144 at Nine Mile Circle was closed due to flash flooding. Nearby spotters observed 2.72 inches.
Flash Flood, Prince George'S
- When
- June 1, 6:12 PM EST to 8:00 PM EST
- Where
- Prince George'S County, 0.54 mi W of Riverdale to 0.2 mi ESE of Brentwood
- Cause
- Heavy Rain
- Injuries
- 3 direct, 0 indirect
- Reported by
- State Official
- Coordinates
- 38.950, -76.960
Swift water rescue of 3 teenagers in the Anacostia River near the 38th Street Bridge.
Flood, Carroll
- When
- June 1, 10:00 PM EST to June 2, 5:00 AM EST
- Where
- Carroll County, 0.87 mi SW of Shiloh to 0.38 mi ESE of Brummel
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.590, -76.890
Hoffman Mill Road was closed due to stream flooding on tributaries of the Northwest Branch Patapsco River.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 1 to 30, 201258 injured · 34 events
- Tornadoes and Hail in Maryland, June 1, 20122 injured · $831,000 · EF1 · 60 events
- Tornadoes and Hail in Virginia, June 1, 20125 injured · $1.2 million · EF1 · 20 events
- Tornado and Damaging Wind in Pennsylvania, June 1, 2012$3.0 million · EF1 · 2 events
- Wildfire in New Mexico, June 1 to 30, 2012$2.3 million · 1 event
- Hail and Damaging Winds in Virginia, June 1, 2012$259,000 · 2 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 1, 2012$200,000 · 1.75 in hail · 20 events
- Tornadoes and Damaging Winds in Pennsylvania, June 1, 2012$125,000 · EF0 · 17 events
- Tornado and Damaging Winds in Maryland, June 1, 2012$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Virginia, June 1, 2012$31,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Texas, June 1 to 2, 2012$500 · 3 in hail · 44 events
- Hail and Damaging Winds in Oklahoma, June 1, 2012$50,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392687, 392688, 392689, 392690, 392691, 392692, 392693, 392694, 392695, 392696, 392697, 392703, 392698, 392699, 392700, 392701, 392702, 392704, 392705.